Mobile Device Podcasting
Full Day – 6 hours
Overview\Goals:
This session will show participants how to create podcasts using mobile devices. Participants will create podcasts and lesson plans for podcasts that will support state and district frameworks. Access to mobile devices such as ipad, cell phone, etc to bring to the workshop would enhance the workshop experience.

Equipment and materials needed:
by Facilitator: Computer with: Internet access
Connection to projector
Mobile Devices (ipad, cell phone, etc)
Web Addresses that will be explored during the session include the following
http://www.makeuseof.com/tag/record-publish-podcasts-mobile-phone/
http://lifehacker.com/5811101/five-best-mobile-podcast-catchers
http://www.delicious.com/sgilley/podcasting
http://school.discoveryeducation.com/schrockguide/gadgets.html
http://delicious.com/stacks/view/FXhsQN

http://learninginhand.com/blog/tag/podcasting

by participant: Computer with: Internet access
Agenda
Mobile Devices (ipad, cell phone, etc)

Expectations:
No partial credit for participation in the session.
Use positive cooperative learning skills during the session.
Expect to share and learn from others.
Ask for group expectations (trainer discretion), i.e. parking lot/question board.

Objectives:
Upon completion of the session participants will:
  1. Create their own podcast using a mobile device
  2. Create a lesson plan that involves the use of their created podcast
  3. Demonstrate through discussion how they will successfully integrate the use of their podcast into their curricular instruction.
  4. Discover ways to listen to created podcasts on their mobile devices.
  5. Optional – Create a lesson plan that involves student created podcasts through mobile devices.

8:00 - 8:15 Procedure: Pre-instructional [15 minutes]
Welcome and introductions – Using the following document – participants will click on this link and add the information requested. Explain that the agenda can be found online here and that is the way you will work through the day through an online agenda. Facilitator note: Use one of the slides to share information about you and your goals and objectives for the day.

Once they have completed their information, play the slide show and have them introduce themselves through the shared PowerPoint. Facilitator Note: Based on their answers, discuss goals and objectives for session. Try to modify and adjust the session to incorporate as many of their individual requested goals as possible

8:15 - 8:30 - Explore and Explain the Agenda for the Day - Instructional - [15 minutes]
Explain there will be no handouts and that the Agenda will be online here. They will be working individually and in groups throughout the day on various projects. As participants find ideas and links to web pages that they want to keep and have access to later, they should click on this presentation to add their name and type and paste information into the presentation.

8:30 - 9:30 - Explore Various Mobile Device Podcasting Tools - Instructional - [one hour]
Using the following links and google search if necessary, allow participants to explore the various tools available for mobile device podcasting. As they find links and tools they want to explore and refer to later, they need to copy and past that information into this presentation It's important to note that during this section, they are just finding different resources to use to make podcasts. They are not actually exploring the tool itself, but tools that they can use. They will break into groups and/or as individuals to explore the tools more fully in the next step.
Specific current tools for mobile device podcasting to explore

Apps
Cinch Free App
Hipcast Free App
Phone Podcasting
Cinch Note: This appears to be a long distance phone call to NY.
Podomatic
Posterous Email to post@posterous.com from your mobile device - More specific instructions can be found here Those are instructions for an ipod touch, but any device that can record audio and then send email would work as he outlines it in the tutorial.

Keep in mind, technology changes daily, so using google and your participant's knowledge, it's possible that other tools exist besides those in this presentation. Be sure to include any new resources that are out there as participants and/or the facilitator finds them.

9:30 - 10:00 - Create mobile device podcasts - [30 minutes]
Using the tools found in the previous section, participants should divide up in groups and/or work individually (facilitator's discretion) to create and publish some podcasts using their mobile devices. Once they create their podcast, they should add a link to their podcast in the following presentation so that they can share their podcast during the presentation in the next section. Each participant should also include pros/cons/tips about their selected mobile podcasting device tool to help other users to decide if that tool is right for them.

10:00 - 10:15 - Break

10:15 - 10:45 - Share mobile device podcasts
Using the presentation participants will share their created podcasts and/or more information about the mobile device podcasting tool they have chosen to create their podcasts.

10:45 - 11:15 - Brainstorm and Discussion - [30 minutes]
Brainstorm and discuss ways that mobile device podcasting can be used in the classroom. Add their individual and group ideas into the slide presentation

11:15 - 11:45 - Lunch

11:45 - 12:00 - Create a grading rubric for Podcasts [15 minutes]
Using rubistar or another rubric creation tool, participants should create a rubric for podcasts.

12:00 - 12:30 - Explore Accessing Podcasts on Mobile Devices - [30 minutes]
Using the following resources, explore different ways to access podcasts on mobile devices. Remember to add and share links/pros/cons/resources that you want to share or refer back to in the following presentation

12:30 - 1:30 - Download and Access Podcasts on Mobile Devices - [one hour]
Set up their devices to receive podcasts

1:30 - 2:00 - Create Lesson Plans – [one hour]
Participants should use the lesson plan template from the resources page to create a lesson plan for mobile device podcasting.

2:00 - 2:15 - Break

2:15 - 2:45 - Post session assessment [30 minutes]
Participants will share the presentation one more time to share all resources and products they have developed with the group. This is also a final opportunity to add additional thoughts and ideas about mobile device podcasting and to make sure they have access to all resources once they leave the session.

2:45 - 3:00 - Closing [15 minutes]
Evaluations (Here is a link to an online evaluation form – or email the module creator and I can share this document with you if you want to copy it and make use of it yourself) and room clean up. Participants should take all printed material. Lesson plan and accompanying documents should be e-mailed to their preferred account if appropriate. Software removed if applicable.